Alert archive / Indiana / Freeze Warnings in 2018
Freeze Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Oct 15, 2018, 2:56 PM EDT for 27 counties in Indiana. It took effect at Oct 16, 2018, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 2:56 PM EDT (18:56 UTC)
- In effect from
- Oct 16, 2018, 5:00 AM EDT
- Expired
- Oct 16, 2018, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS73 KIND 151856 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 256 PM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-160300- /O.UPG.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ /O.NEW.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 256 PM EDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 5 AM to 9 AM EDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will fall to the lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-160300- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 256 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 50
3 follow-up statements
848 WWUS73 KIND 160043 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 843 PM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-161000- /O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 843 PM EDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower 30s. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-161000- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 843 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... * TEMPERATURE...Temperatures will fall to the lower and middle 30s. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
614 WWUS73 KIND 160712 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 312 AM EDT Tue Oct 16 2018 INZ021-028>031-035>049-051>057-161300- /O.CON.KIND.FZ.W.0005.181016T0900Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 312 AM EDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will fall to the upper 20s and lower 30s in between 5 and 9 am. * IMPACTS...Sensitive vegetation will be damaged or killed by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ060>065-067>072-161300- /O.CON.KIND.FR.Y.0002.181016T0900Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 312 AM EDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will fall to the lower and middle 30s in between 5 and 9 am. * IMPACTS...Frost could damage or kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
576 WWUS73 KIND 161307 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 907 AM EDT Tue Oct 16 2018 ...Freeze Warning and Frost Advisory have expired... INZ021-028>031-035>049-051>057-161415- /O.EXP.KIND.FZ.W.0005.000000T0000Z-181016T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, and Shelbyville 907 AM EDT Tue Oct 16 2018 ...FREEZE WARNING HAS EXPIRED... $$ INZ060>065-067>072-161415- /O.EXP.KIND.FR.Y.0002.000000T0000Z-181016T1300Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Vincennes, Bedford, and Seymour 907 AM EDT Tue Oct 16 2018 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Oct 15, 2:53 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 15, 2:53 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 253 PM EDT Mon Oct 15 2018 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 253 PM EDT Mon Oct 15 2018 Below normal temperatures will continue into next week across central Indiana. Other than chances for rain Friday with a front moving through, most areas will remain dry into next week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 253 PM EDT Mon Oct 15 2018 Rain had pushed off to the southeast this afternoon. However, extensive cloud cover continued across the forecast area. Both low level clouds and high level clouds were moving across. The lower level clouds should gradually clear out from northwest to southeast this afternoon and evening. However, it looks like high clouds will move through from time to time. Will keep skies partly cloudy this evening, then allow for mostly clear skies overnight. Will have to keep watch though as some model data is showing high clouds increasing again overnight. Winds will diminish overnight as well. The clearing skies and lighter winds will allow temperatures to fall into the lower and middle 30s across the entire area. Thus it looks like 32 degrees or below is likely across the northern 2/3 of the area. Will upgrade to a Freeze Warning there. Frost is still likely elsewhere, so will continue the Frost Advisory. As mentioned above, there is some concern that cirrus may move in and this might help keep temperatures up a bit. Thus didn't go as cold as some models and went 32 or 31 most locations in the warning area. && .SHORT TERM...(Tuesday through Thursday) Issued at 253 PM EDT Mon Oct 15 2018 Models are close enough that the model blend initialization was accepted for most items. Quiet weather can be expected throughout the short term. A cold front will move through on Tuesday night, but the front will have no moisture to work with. Thus no precipitation is expected. Otherwise high pressure will control the weather across the area. With the dry atmosphere in place, mostly clear skies will be the rule through most of the short term. Some lake enhanced clouds may clip the northeastern forecast area on Wednesday with the reinforcing shot of cold air behind the front. Below normal temperatures will persist through the short term with northwesterly flow dominating aloft. && .LONG TERM /Thursday through Sunday/... Issued at 245 AM EDT Mon Oct 15 2018 Mainly Dry and cool weather is expected this period...except for Friday. ECMWF shows moderate ridging in place aloft over Indiana on Thursday as Surface High pressure firmly in place over the Ohio Valley. This should lead to a continuation of the dry weather through the middle of the week. On Friday the ECMWF suggests a short wave and associated cold front pushing toward the Ohio Valley from the northern plains. Strong Dynamics and decent moisture should be able to generate...at minimum...light precip amounts on Friday and Friday night as these features pass. Have kept forecast builder pops at those spots. The ECMWF then suggests troughing along along with broad cyclonic flow in place across the area on Saturday. For now have kept Saturday dry as a lack of moisture will cause problems for precip development. Caveat here is that cyclonic flow and upper flow could lead to some instability showers. Stay Tuned. High pressure and ridging aloft arrives on Sunday. Trended toward dry weather at that time. && .AVIATION /Discussion for the 15/18Z TAF Issuance/... Issued at 134 PM EDT Mon Oct 15 2018 MVFR conditions will linger through most of the afternoon, then clouds will scatter out with a return to VFR conditions. The VFR conditions will then prevail through the end of the period as high pressure strengthens over the region. Meanwhile, winds will be northwesterly through tomorrow morning when they back to the southwest. Winds will be strong this afternoon with sustained speeds of 12 to 16 kts and gusts up to 24 kts. After that, expect sustained speeds of 6 to 11 kts with backing to the southwest tomorrow morning. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 5 AM to 9 AM EDT Tuesday for INZ021-028>031- 035>049-051>057. Frost Advisory from 5 AM to 9 AM EDT Tuesday for INZ060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....Puma AVIATION...TDUD
Hazardous weather outlook, Oct 15, 3:23 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 323 AM EDT Mon Oct 15 2018 INZ021-028>031-035>049-051>057-060>065-067>072-161000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 323 AM EDT Mon Oct 15 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Patchy fog is possible early this morning. Areas of frost are expected overnight tonight. Hazards: Reduced visibility in fog. Frost could damage or kill sensitive vegetation. Timing: Fog through 9 am. Frost after 5 am Tuesday. Discussion: A cold front will settle southeast of central Indiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Areas of frost are expected overnight tonight and overnight Wednesday night into Thursday. Discussion: High pressure will gradually build in from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:03 AM EDT | Frost Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 30 hr |
Nearby
Freeze Warnings in Indiana, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.